Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 98, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 11, 2014, 12:11 PM EDT for 4 counties in Virginia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2014, 12:11 PM EDT (16:11 UTC)
- Expired
- Jun 11, 2014, 12:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties City of Norton, VA, Russell County, VA, Scott County, VA, Wise County, VA
The radar
The Jackson,KY radar (KJKL), 107 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1762 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:43 AM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 11, 10:43 AM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1043 AM EDT WED JUN 11 2014 .DISCUSSION...NOT A LOT OF INSTABILITY TODAY...BUT GOOD SUPPLY OF MOISTURE STREAMING UP FROM THE SOUTH SO LIKELY POPS STILL LOOK WARRANTED. WILL UPDATE TO LOWER TEMPS A BIT SOUTHWEST AND RAISE THEM NORTHEAST BASED ON HOW MUCH INSOLATION EXPECTED. WILL ALSO TWEAK HOURLY DEW POINTS IN THE DATABASE. UPDATE OUT SOON. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 80 65 81 65 / 70 40 50 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 80 63 81 64 / 70 50 50 20 OAK RIDGE, TN 81 64 81 64 / 70 40 50 20 TRI CITIES AIRPORT, TN 84 62 79 61 / 70 50 60 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LW
Hazardous weather outlook, Jun 11, 3:30 AM EDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 330 AM EDT WED JUN 11 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-120730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 330 AM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS REMAIN IN THE FORECAST TODAY AND TONIGHT BUT THE CHANCE FOR HAZARDOUS WEATHER WILL BE QUITE LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS REMAIN IN THE FORECAST FOR MOST OF THE PERIOD... BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED DUE TO THE ISOLATED NATURE OF ANY STRONG THUNDERSTORMS TODAY AND TONIGHT.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:29 PM EDT | Special Weather Statement | MRX | Johnson | 31 min |
| Jun 11, 1:39 PM EDT | Special Weather Statement | MRX | Sullivan | 66 min |
| Jun 11, 12:46 PM EDT | Severe Thunderstorm Warning | MRX | Russell, Scott, Wise | 44 min |
| Jun 11, 1:56 PM EDT | Severe Thunderstorm Warning | MRX | Russell, Washington | 64 min |
| Jun 11, 4:10 PM EDT | Special Weather Statement | MRX | Scott, Wise, City of Norton | 50 min |
| Jun 11, 4:15 PM EDT | Special Weather Statement | MRX | Lee | 45 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.